How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Joey Your Own Question
Dr. Joey
Dr. Joey, Board Certified
Category: Dog
Satisfied Customers: 4723
Experience:  15 yrs in practice, specialist canine/feline medicine
20970409
Type Your Dog Question Here...
Dr. Joey is online now

Hi last Tuesday my female 5 year old ***** ***** had a nasal

Customer Question

Hi last Tuesday my female 5 year old ***** ***** had a nasal kennel cough vac and a booster, she has always had episodes of reverse sneezing which normally come and go with no problems, on Saturday night she had a really bad episode's 4/5 times in half an hour, it's now the following Wednesday and she just isn't right, she's very tired and doesn't seem to want to break into a trot as this makes her snort which she has been doing since sat night, eating and drinking fine
Submitted: 3 years ago.
Category: Dog
Expert:  Dr. Joey replied 3 years ago.

Dr. Joey :

Hello I am Dr. Joey. Thanks for trusting me to help you and your pet today. I am a licensed veterinarian with over 15 years of experience. I look forward to working with you.

Dr. Joey :

Based on what you report this does sound quite concerning for your dog. This could be an atypical vaccine reaction that is leading to delayed lethargy and persistent nasal irritation (I assume that she received the intranasal vaccination). Usually irritation from the intranasal vaccination to caused increased level of reverse sneezing/snorting lasts a few hours and then disappears but could persist up to 12-24 hours. It is highly unusual to see a reaction to this vaccination. However, I do recommend phone your vet today to alert him/her of this issue. If she was my patient I would advocate treatment with diphenhydramine to counteract allergic reaction (at a dose of 1 mg per pound every 12 hours)

Dr. Joey :

If she is worsening with her level of lethargy and/or develops any digestive tract issues (vomit, diarrhea, not eating) then she needs to be reexamined today and potentially administered a corticosteroid injection to help counteract vaccine reaction. However, this may not be a vaccine reaction and instead there is something else going on.

Expert:  Dr. Joey replied 3 years ago.

You appear to be unavailable for a live chat or we are having a difficult time connecting. I am at a point I need to know what questions you have. We can continue our dialog in this setting.

I hope that the information I provided has been helpful.

Please remember to select REPLY TO EXPERT if for any reason you need further clarification, have more questions, or were expecting a different type of answer.

My goal is to provide the best answer possible prior to you leaving a feedback rating.

If you received all the information you needed, then kindly submit a rating.